Oklahoma, 2014

Hail in Oklahoma, June 6, 2014

June 6, 2014 · NWS AMA · 3 events in 2 counties and zones

The combination of a stationary front, upper level shortwave, and an unstable environment helped to initiate thunderstorms across the Oklahoma Panhandle during the evening hours of the 6th. An isolated storm developed during the early afternoon hours over the central Oklahoma Panhandle.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

The combination of a stationary front, upper level shortwave, and an unstable environment helped to initiate thunderstorms across the Oklahoma Panhandle during the evening hours of the 6th. An isolated storm developed during the early afternoon hours over the central Oklahoma Panhandle. After a brief lull in activity a line of thunderstorms developed over southwestern Kansas and moved into the Oklahoma Panhandle. This line would go on to move across the Oklahoma Panhandle before exiting around 9 PM CST.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 6, 12:00 PM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Jun 6, 12:00 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT FRI JUN 6 2014

.AVIATION...
EXPECT MORE THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND THIS
EVENING AS AIRMASS BECOMES MORE UNSTABLE AND UPPER-LEVEL SUPPORT
CURRENTLY SEEN IN WATER VAPOR IMAGERY OVER NORTH CENTRAL NEW MEXICO
ARRIVES.  EXPECT THUNDERSTORMS TO HAVE GREATEST CHANCE TO IMPACT
KDHT...KGUY...AND KAMA BEGINNING AROUND 21Z...00Z...AND 01Z SATURDAY
RESPECTIVELY.  WITH DEPARTURE OF LEADING SHORTWAVE TROF...EXPECT
ACTIVITY TO DIMINISH BY LATE EVENING.  MAY SEE SOME LOW CLOUDS
DEVELOP OVERNIGHT...BUT WILL NOT INCLUDE MVFR OR LOWER CEILINGS AT
THIS TIME...AS CONVECTION WILL LIKELY DISRUPT DEVELOPMENT OF STRATUS
FIELD.

NOTE...18Z SPECIAL UPPER AIR OBSERVATION IS CURRENTLY IN PROGRESS.
SHOULD HAVE NEW RAOB DATA SOON.

COCKRELL

&&

.PREV DISCUSSION... /ISSUED 910 AM CDT FRI JUN 6 2014/

UPDATE...
OVERNIGHT/EARLY MORNING CONVECTION IS EXITING THE NORTHEAST
PANHANDLES AT THIS TIME. COULD STILL SEE SOME REDEVELOPMENT THIS
MORNING...MOST LIKELY ACROSS THE EASTERN PANHANDLES...BUT THE
INTENSITY OF CONVECTION HAS GREATLY DIMINISHED AND THE SEVERE
THUNDERSTORM WATCH WAS ALLOWED TO EXPIRE. STILL EXPECTING THE NEXT
ROUND OF CONVECTION TO DEVELOP THIS AFTERNOON AND CONTINUE INTO
TONIGHT. EXPECTED EVOLUTION OF THIS NEXT ROUND STILL REMAINS THE SAME
AS DISCUSSED BELOW.

KB

PREV DISCUSSION... /ISSUED 637 AM CDT FRI JUN 6 2014/

AVIATION...
FOR THE 12Z TAFS...A VERY UNCERTAIN NEXT 24 HOURS IS IN ORDER.
REMNANT THUNDERSTORM ACTIVITY FROM THIS MORNING IS IMPACTING THE TAF
SITES TO START THE PERIOD...WITH VARIABLE WINDS AND CEILINGS FOR THE
NEXT FEW HOURS. CEILINGS SHOULD LIFT LATER THIS MORNING...WITH A LULL
IN TSRA ACTIVITY UNTIL THE AFTERNOON. GENERALLY SOUTHEASTERLY WINDS
WILL PREVAIL UNTIL STORMS REDEVELOP THIS AFTERNOON. SCATTERED TSRA
ARE EXPECTED BY THIS EVENING...LIKELY IMPACTING ALL TAF SITES.
AMENDMENTS WILL BE NEEDED THROUGHOUT THE DAY TO ACCOUNT FOR THE
CHANGING WEATHER EXPECTED OVER THE NEXT 24 HOURS.

NF

PREV DISCUSSION... /ISSUED 532 AM CDT FRI JUN 6 2014/

ROUND 1 IS ONGOING...BUT ROUNDS 2 AND 3 (MAYBE 4) PROMISE TO PACK
A PUNCH AS WELL...

DISCUSSION...

A COMPLICATED AND MESSY MESOSCALE ENVIRONMENT WILL MAKE FORECASTING
INDIVIDUAL WEATHER EVENTS VERY DIFFICULT OVER THE NEXT SEVERAL DAYS.
HOWEVER...ALL THE PARTS AND PIECES ARE THERE TO MAKE THIS A VERY
ACTIVE PERIOD.

WHAT WE KNOW...
1) TONIGHT'S CONVECTIVE EVENT HAS FORTIFIED THE COMPOSITE
OUTFLOW/STATIONARY FRONT JUST SOUTH OF THE PANHANDLES.
2) THE MID/UPPER PATTERN WILL CONTINUE TO CONSIST OF QUASI-ZONAL
FLOW WITH CONVECTION TIED TO IMPULSES IN THIS FLOW.
3) HEAVY RAIN AND FLASH FLOODING WILL CONTINUE TO BE THREATS THROUGH
THE WEEKEND

WHAT WE DON'T KNOW...
1) HOW QUICKLY THE COMPOSITE OUTFLOW/STATIONARY FRONT WILL RETURN
NORTH AS WARM FRONT AS SHALLOW STABLE AIR MIXES OUT.
2) EXACT TIMING OF MID/UPR IMPULSES THAT WILL BE LARGELY RESPONSIBLE
FOR THE MORE WIDESPREAD EVENTS THIS WEEKEND.
3) EXACTLY WHEN AND WHERE THE FLASH FLOOD THREAT WILL BE.

TODAY AND TONIGHT...
THE MODELS ARE WORTHLESS TODAY SO WE'RE GOING TO HAVE TO GO WITH THE
MOST LIKELY SCENARIO EXTRAPOLATED FROM CURRENT OBSERVATIONS,
EXPECTED EVOLUTION OF BOUNDARIES, AND THE OVERALL SYNOPTIC PATTERN.

THE SHALLOW STABLE LAYER OVER THE PANHANDLES SEEMINGLY STANDS A GOOD
CHANCE OF MIXING OUT FROM SOUTH TO NORTH TODAY AS ANY REMNANT LOW
CLOUDS SHOULD BE QUICK TO MIX OUT AND UPSTREAM MID AND HIGH LEVEL
CLOUD COVER IS NEGLIGIBLE. THINK THAT THE ONGOING CONVECTION ALSO
STANDS A CHANCE OF CONTINUING TODAY OVER THE NRN PANHANDLES. GIVEN
THIS SCENARIO...THE NORTHWARD MIXING WARM FRONT OVER THE SRN
PANHANDLES COULD VERY WELL LIFT NORTH ONLY TO MEET WITH THE COOLER
STABLE AIR EMANATING FROM THE NRN PANHANDLES CONVECTION. IN THIS
SCENARIO, CONCERNS ARE FOR DISCRETE SUPERCELL DEVELOPMENT LATE THIS
AFTERNOON AS CAPPING SHOULD NOT BE OVERLY IMPRESSIVE IN THIS
SYNOPTIC PATTERN. IF WE DO GET ISOLATED SUPERCELL DEVELOPMENT THIS
AFTERNOON...ALL TYPES OF SEVERE WEATHER WILL BE POSSIBLE, INCLUDING
TORNADOES IN THE FAVORED AREA OF HORIZONTAL VORTICITY NORTH OF THE
EFFECTIVE FRONT. MLCAPE VALUES SHOULD PUSH 3000 J/KG AS THE SHALLOW
STABLE LAYER MIXES OUT AND BULK SHEAR VALUES WILL BE PLENTY FOR
SUPERCELLS. CONFIDENCE IN AFTERNOON SUPERCELL DEVELOPMENT IS
PROBABLY ABOUT 30-40 PERCENT.

IN ADDITION TO THE AFTERNOON SUPERCELL THREAT, A HIGHER CONFIDENCE
SEVERE EVENT MAY UNFOLD AROUND AND JUST AFTER SUNSET AS PROLONGED
UPSLOPE FLOW SHOULD INITIATE CONVECTION IN NM AND STEERING LAYER
FLOW SHOULD SEND IT OUR WAY. THE LOW LEVEL JET IS ALSO EXPECTED TO
BE STRONGER TONIGHT THAN IT WAS EARLY THIS MORNING AND THIS SHOULD
CONTINUE TO REPLENISH OUR MOISTURE SUPPLY AND PULL ANY NM CONVECTION
RIGHT INTO OUR AREA. THIS CONVECTION STANDS A GOOD CHANCE OF HAVING
GROWN UPSCALE INTO AN MCS BY THE TIME IT REACHES THE PANHANDLES WITH
A DAMAGING WIND THREAT NOTABLE WITH THIS ACTIVITY. CONFIDENCE IN
EVENING CONVECTION MOVING IN FROM NM IS ABOUT 60-70 PERCENT.

SATURDAY AND SATURDAY NIGHT...
THIS PERIOD WILL BE MODULATED BY WHAT HAPPENS TODAY AND TONIGHT, BUT
WHAT DOES APPEAR LIKELY IS THAT A COLD FRONT WILL TRY TO PUSH
THROUGH THE AREA. FOR WHAT THEY'RE WORTH, THE MODELS ARE LESS
AGGRESSIVE WITH THIS FRONT THAN THEY HAVE BEEN. THE BEST BET FOR
PRECIP SATURDAY APPEARS TO BE IN THE EVENING AND OVERNIGHT HOURS SAT
NIGHT. THE SATURDAY NIGHT CONVECTION LOOKS TO CONTAIN A PRETTY GOOD
FLASH FLOOD THREAT AS MOISTURE DEPTH INCREASES FURTHER. HOWEVER...
MUCH NEEDS TO HAPPEN CONVECTIVELY BEFORE WE GET TO THIS PERIOD.

SUNDAY THROUGH NEXT THURSDAY...
ONE MORE ROUND OF CONVECTION WILL LIKELY MOVE THROUGH SUN NIGHT AS A
MODESTLY STRONG NW FLOW SHRTWV PASSES AND CAPS OFF THIS ACTIVE
PERIOD. AFTER BRIEF EARLY WEEK RIDGING, MODELS SEEM TO BE TRENDING
TOWARD A MORE ACTIVE MID WEEK PERIOD NEXT WEEK, BUT WE'LL LOOK AT
THAT WHEN WE GET CLOSER.

SIMPSON

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

03/08
Hazardous weather outlook, Jun 6, 4:52 AM CST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
552 AM CDT FRI JUN 6 2014

OKZ001>003-TXZ001>020-062300-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
552 AM CDT FRI JUN 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE ALL DAY TODAY AND INTO TONIGHT. LARGE HAIL
AND FLASH FLOODING WILL BE THE MAIN THREATS WITH THE MORNING
ACTIVITY. THOUGH REDEVELOPMENT THIS AFTERNOON IS UNCERTAIN...ANY
STORMS THAT CAN FORM THIS AFTERNOON WILL HAVE THE POTENTIAL FOR VERY
LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. AFTER 10
PM...THE MAIN THUNDERSTORM THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT OVERNIGHT
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS MUCH OF THE OKLAHOMA AND TEXAS
PANHANDLES SATURDAY THROUGH MONDAY. SOME STORMS WILL BE SEVERE WITH
LARGE HAIL...DAMAGING WINDS...AND FLASH FLOODING THE MAIN THREATS.
CURRENTLY...IT APPEARS THE BEST THREAT FOR SEVERE WEATHER IN THIS
PERIOD WILL BE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA
AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE
ACTIVATION AT TIMES THROUGH EARLY NEXT WEEK.

In the hours before

Local storm report, Jun 6, 12:47 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
147 PM CDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND GST     3 E BUSHLAND            35.19N 102.01W
06/06/2014  M58 MPH          POTTER             TX   BROADCAST MEDIA

0102 AM     TSTM WND GST     3 E BUSHLAND            35.19N 102.01W
06/06/2014  M69 MPH          POTTER             TX   BROADCAST MEDIA

0103 AM     HAIL             8 SE BUSHLAND           35.12N 101.96W
06/06/2014  M2.00 INCH       RANDALL            TX   PUBLIC

0109 AM     HAIL             4 S BUSHLAND            35.13N 102.06W
06/06/2014  E1.00 INCH       RANDALL            TX   PUBLIC

            QUARTER SIZE HAIL

0112 AM     HAIL             3 S BUSHLAND            35.15N 102.06W
06/06/2014  M2.75 INCH       RANDALL            TX   EMERGENCY MNGR

0112 AM     HAIL             5 WSW AMARILLO          35.17N 101.90W
06/06/2014  M1.75 INCH       RANDALL            TX   BROADCAST MEDIA

            A LOT OF QUARTER SIZE TO GOLF BALL SIZE HAIL AND VERY
            HEAVY RAIN FALLING IN SLEEPY HOLLOW NEIGHBORHOOD.

0118 AM     HAIL             5 WSW AMARILLO          35.17N 101.90W
06/06/2014  M1.00 INCH       RANDALL            TX   BROADCAST MEDIA

            QUARTER SIZE HAIL AND VERY HEAVY RAIN STILL FALLING IN
            SLEEPY HOLLOW NEIGHBORHOOD.

0121 AM     HAIL             2 SW AMARILLO           35.18N 101.84W
06/06/2014  M1.75 INCH       RANDALL            TX   STORM CHASER

            AT 34TH AND INTERSTATE 27

0122 AM     HAIL             4 WSW AMARILLO          35.19N 101.88W
06/06/2014  E1.00 INCH       POTTER             TX   BROADCAST MEDIA

            QUARTER SIZE HAIL FALLING AT WESTERN AND OLSEN STREETS.

0125 AM     HAIL             5 N CANYON              35.05N 101.92W
06/06/2014  E2.50 INCH       RANDALL            TX   PUBLIC

0129 AM     HAIL             3 W AMARILLO            35.21N 101.88W
06/06/2014  M1.25 INCH       POTTER             TX   TRAINED SPOTTER

            AT LINE AVE AND TENNESSEE ST

0133 AM     HAIL             6 SSW AMARILLO          35.12N 101.86W
06/06/2014  M1.50 INCH       RANDALL            TX   BROADCAST MEDIA

0143 AM     HAIL             5 W AMARILLO            35.19N 101.90W
06/06/2014  E0.88 INCH       POTTER             TX   BROADCAST MEDIA

            UP TO NICKEL SIZE HAIL WAS FALLING AT BELL AND
            INTERSTATE 40.

0145 AM     HAIL             LAKE TANGLEWOOD         35.06N 101.78W
06/06/2014  E1.25 INCH       RANDALL            TX   BROADCAST MEDIA

            QUARTER TO HALF DOLLAR SIZE HAIL WAS REPORTED NEAR LAKE
            TANGLEWOOD. EXACT LOCATION IS ESTIMATED

0152 AM     HAIL             AMARILLO                35.20N 101.82W
06/06/2014  M0.88 INCH       POTTER             TX   EMERGENCY MNGR

            NICKEL SIZE HAIL AND HEAVY RAIN WERE FALLING AT AIRPORT
            BLVD AND INTERSTATE 40.

0157 AM     HAIL             6 SSW WASHBURN          35.10N 101.62W
06/06/2014  M1.25 INCH       ARMSTRONG          TX   EMERGENCY MNGR

0201 AM     FLASH FLOOD      5 SW AMARILLO           35.15N 101.88W
06/06/2014                   RANDALL            TX   NWS EMPLOYEE

            COULTER AT HOLLYWOOD IMPASSIBLE WITH 2 CARS STUCK IN
            WATER

0208 AM     FLASH FLOOD      AMARILLO                35.20N 101.82W
06/06/2014                   POTTER             TX   EMERGENCY MNGR

            VEHICLE DROVE INTO FLOOD WATERS AND DRIVER WAS BEING
            RESCUED.

0215 AM     FLASH FLOOD      1 S AMARILLO            35.19N 101.82W
06/06/2014                   POTTER             TX   EMERGENCY MNGR

            ACCESS ROADS AT INTERSTATE 40 AND ROSS OSAGE WERE
            FLOODED.

0228 AM     HAIL             CLAUDE                  35.11N 101.36W
06/06/2014  M1.00 INCH       ARMSTRONG          TX   EMERGENCY MNGR

0257 AM     FLASH FLOOD      4 SW AMARILLO           35.16N 101.87W
06/06/2014                   RANDALL            TX   EMERGENCY MNGR

            WATER OVER THE CURBS AND REPORTS OF FLOOD WATERS UP TO
            THE DOORS ON VEHICLES.

0300 AM     FLASH FLOOD      5 WSW AMARILLO          35.17N 101.90W
06/06/2014                   RANDALL            TX   EMERGENCY MNGR

            SOUTHBOUND LANES AT COULTER AND SLEEPYHOLLOW UNDERWATER
            WITH MULTIPLE STALLED VEHICLES.

0518 AM     HAIL             2 S BRYANS CORNER       36.59N 100.82W
06/06/2014  M1.00 INCH       BEAVER             OK   LAW ENFORCEMENT

            QUARTER SIZE HAIL WAS STILL FALLING.

&&

EVENT NUMBER AMA1400376 AMA1400375 AMA1400372 AMA1400380 AMA1400373
AMA1400381 AMA1400382 AMA1400371 AMA1400383 AMA1400390 AMA1400370
AMA1400378 AMA1400384 AMA1400385 AMA1400386 AMA1400377 AMA1400374
AMA1400388 AMA1400387 AMA1400379 AMA1400391 AMA1400392 AMA1400389
Local storm report, Jun 6, 1:02 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
202 PM CDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     TSTM WND DMG     7 WNW TIMBERCREEK CANYO 35.09N 101.93W
06/06/2014                   RANDALL            TX   NWS STORM SURVEY

            GARAGE DOOR BLOWN IN ON LARGE OUTBUILDING WHICH PEELED
            BACK A PORTION OF THE WALL. ADDITIONAL MINOR DAMAGE TO A
            NEARBY FENCE.

&&

EVENT NUMBER AMA1400393

ABM
Local storm report, Jun 6, 1:03 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
203 PM CDT FRI JUN 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND GST     3 E BUSHLAND            35.19N 102.01W
06/06/2014  M58 MPH          POTTER             TX   BROADCAST MEDIA

0102 AM     TSTM WND GST     3 E BUSHLAND            35.19N 102.01W
06/06/2014  M69 MPH          POTTER             TX   BROADCAST MEDIA

0103 AM     HAIL             8 SE BUSHLAND           35.12N 101.96W
06/06/2014  M2.00 INCH       RANDALL            TX   PUBLIC

0109 AM     HAIL             4 S BUSHLAND            35.13N 102.06W
06/06/2014  E1.00 INCH       RANDALL            TX   PUBLIC

            QUARTER SIZE HAIL

0112 AM     HAIL             3 S BUSHLAND            35.15N 102.06W
06/06/2014  M2.75 INCH       RANDALL            TX   EMERGENCY MNGR

0112 AM     HAIL             5 WSW AMARILLO          35.17N 101.90W
06/06/2014  M1.75 INCH       RANDALL            TX   BROADCAST MEDIA

            A LOT OF QUARTER SIZE TO GOLF BALL SIZE HAIL AND VERY
            HEAVY RAIN FALLING IN SLEEPY HOLLOW NEIGHBORHOOD.

0118 AM     HAIL             5 WSW AMARILLO          35.17N 101.90W
06/06/2014  M1.00 INCH       RANDALL            TX   BROADCAST MEDIA

            QUARTER SIZE HAIL AND VERY HEAVY RAIN STILL FALLING IN
            SLEEPY HOLLOW NEIGHBORHOOD.

0120 AM     TSTM WND DMG     7 WNW TIMBERCREEK CANYO 35.09N 101.93W
06/06/2014                   RANDALL            TX   NWS STORM SURVEY

            GARAGE DOOR BLOWN IN ON LARGE OUTBUILDING WHICH PEELED
            BACK A PORTION OF THE WALL. ADDITIONAL MINOR DAMAGE TO A
            NEARBY FENCE.

0121 AM     HAIL             2 SW AMARILLO           35.18N 101.84W
06/06/2014  M1.75 INCH       RANDALL            TX   STORM CHASER

            AT 34TH AND INTERSTATE 27

0122 AM     HAIL             4 WSW AMARILLO          35.19N 101.88W
06/06/2014  E1.00 INCH       POTTER             TX   BROADCAST MEDIA

            QUARTER SIZE HAIL FALLING AT WESTERN AND OLSEN STREETS.

0125 AM     HAIL             5 N CANYON              35.05N 101.92W
06/06/2014  E2.50 INCH       RANDALL            TX   PUBLIC

0129 AM     HAIL             3 W AMARILLO            35.21N 101.88W
06/06/2014  M1.25 INCH       POTTER             TX   TRAINED SPOTTER

            AT LINE AVE AND TENNESSEE ST

0133 AM     HAIL             6 SSW AMARILLO          35.12N 101.86W
06/06/2014  M1.50 INCH       RANDALL            TX   BROADCAST MEDIA

0143 AM     HAIL             5 W AMARILLO            35.19N 101.90W
06/06/2014  E0.88 INCH       POTTER             TX   BROADCAST MEDIA

            UP TO NICKEL SIZE HAIL WAS FALLING AT BELL AND
            INTERSTATE 40.

0145 AM     HAIL             LAKE TANGLEWOOD         35.06N 101.78W
06/06/2014  E1.25 INCH       RANDALL            TX   BROADCAST MEDIA

            QUARTER TO HALF DOLLAR SIZE HAIL WAS REPORTED NEAR LAKE
            TANGLEWOOD. EXACT LOCATION IS ESTIMATED

0152 AM     HAIL             AMARILLO                35.20N 101.82W
06/06/2014  M0.88 INCH       POTTER             TX   EMERGENCY MNGR

            NICKEL SIZE HAIL AND HEAVY RAIN WERE FALLING AT AIRPORT
            BLVD AND INTERSTATE 40.

0157 AM     HAIL             6 SSW WASHBURN          35.10N 101.62W
06/06/2014  M1.25 INCH       ARMSTRONG          TX   EMERGENCY MNGR

0201 AM     FLASH FLOOD      5 SW AMARILLO           35.15N 101.88W
06/06/2014                   RANDALL            TX   NWS EMPLOYEE

            COULTER AT HOLLYWOOD IMPASSIBLE WITH 2 CARS STUCK IN
            WATER

0208 AM     FLASH FLOOD      AMARILLO                35.20N 101.82W
06/06/2014                   POTTER             TX   EMERGENCY MNGR

            VEHICLE DROVE INTO FLOOD WATERS AND DRIVER WAS BEING
            RESCUED.

0215 AM     FLASH FLOOD      1 S AMARILLO            35.19N 101.82W
06/06/2014                   POTTER             TX   EMERGENCY MNGR

            ACCESS ROADS AT INTERSTATE 40 AND ROSS OSAGE WERE
            FLOODED.

0228 AM     HAIL             CLAUDE                  35.11N 101.36W
06/06/2014  M1.00 INCH       ARMSTRONG          TX   EMERGENCY MNGR

0257 AM     FLASH FLOOD      4 SW AMARILLO           35.16N 101.87W
06/06/2014                   RANDALL            TX   EMERGENCY MNGR

            WATER OVER THE CURBS AND REPORTS OF FLOOD WATERS UP TO
            THE DOORS ON VEHICLES.

0300 AM     FLASH FLOOD      5 WSW AMARILLO          35.17N 101.90W
06/06/2014                   RANDALL            TX   EMERGENCY MNGR

            SOUTHBOUND LANES AT COULTER AND SLEEPYHOLLOW UNDERWATER
            WITH MULTIPLE STALLED VEHICLES.

0518 AM     HAIL             2 S BRYANS CORNER       36.59N 100.82W
06/06/2014  M1.00 INCH       BEAVER             OK   LAW ENFORCEMENT

            QUARTER SIZE HAIL WAS STILL FALLING.

&&

EVENT NUMBER AMA1400376 AMA1400375 AMA1400372 AMA1400380 AMA1400373
AMA1400381 AMA1400382 AMA1400393 AMA1400371 AMA1400383 AMA1400390
AMA1400370 AMA1400378 AMA1400384 AMA1400385 AMA1400386 AMA1400377
AMA1400374 AMA1400388 AMA1400387 AMA1400379 AMA1400391 AMA1400392
AMA1400389

ABM
Special weather statement, Jun 6, 1:27 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
227 PM CDT FRI JUN 6 2014

OKZ002-062015-
TEXAS OK-
227 PM CDT FRI JUN 6 2014

...SIGNIFICANT WEATHER ADVISORY FOR TEXAS COUNTY UNTIL 315 PM CDT...

AT 225 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF GOODWELL...OR 13 MILES WEST
OF GUYMON...MOVING NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GUYMON...             TEXHOMA...            OPTIMA...
  HOUGH...              HOOKER...             GOODWELL...
  ADAMS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3675 10105 3650 10160 3650 10199 3654 10204
      3667 10203 3700 10145 3700 10136
TIME...MOT...LOC 1927Z 243DEG 35KT 3663 10168

JC

The radar

The Amarillo radar (KAMA), 161 km away, was scanning. The volume nearest the first event began at 19:43 UTC.

Open the radar archive at this moment

Event by event

3 hail. Local standard time, as filed.

Hail, Texas

When
June 6, 1:44 PM CST to 1:46 PM CST
Where
Texas County, 10.29 mi SE of Eva to 10.03 mi ESE of Eva
Measured
0.75 in hail
Reported by
Public
Coordinates
36.680, -101.790

A discrete thunderstorm developed over Texas County during the early afternoon hours of the 6th. The thunderstorm intensified quickly then became downdraft dominated. A member of the public 12 miles north of Texhoma (Texas County) was underneath this downdraft and reported penny size hail (0.75 inch). The thunderstorms quickly diminished after producing this hail.

Hail, Beaver

When
June 6, 7:20 PM CST to 7:21 PM CST
Where
Beaver County, Turpin to 3.19 mi ENE of Turpin
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
36.870, -100.880

A line of thunderstorms moved across the eastern Oklahoma Panhandle during the evening hours of the 6th. As the line moved over the town of Turpin (Beaver County), the County Emergency Manager reported nickel size hail (0.88 inch) in the town of Turpin (Beaver County). After producing this hail, the line of thunderstorms continued moving eastward and entered western Oklahoma around 10 PM CST.

Hail, Beaver

When
June 6, 7:30 PM CST to 7:32 PM CST
Where
Beaver County, 5.04 mi E of Slapout to 11.54 mi E of Slapout
Measured
2.5 in hail
Reported by
Emergency Manager
Coordinates
36.630, -100.030

A line of thunderstorms moved across the eastern Oklahoma Panhandle during the evening hours of the 6th. As the line approached the town of Slapout (Beaver County), the County Emergency Manager reported tennis ball size hail (2.50 inches) 5 miles east of Slapout (Beaver County). After producing this hail, the line of thunderstorms continued moving eastward and entered western Oklahoma around 10 PM CST.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2014Every state in 2014This day in weather historyWarnings in Oklahoma, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 527751, 527752, 527753.